Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 77, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 18, 2014, 7:36 PM MDT for Hudspeth County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2014, 7:36 PM MDT (01:36 UTC)
- Expired
- Sep 18, 2014, 8:00 PM MDT
- In force
- 24 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 200 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
920
WUUS54 KEPZ 190136
SVREPZ
TXC229-190200-
/O.NEW.KEPZ.SV.W.0077.140919T0136Z-140919T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
736 PM MDT THU SEP 18 2014
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...
* UNTIL 800 PM MDT/900 PM CDT/
* AT 723 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT
10 MILES WEST OF VAN HORN NEAR INTERSTATE 10 NEAR THE CULVERSON
COUNTY BORDER.
* LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF SOUTHEASTERN HUDSPETH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3074 10491 3073 10499 3109 10499 3109 10491
3098 10490
TIME...MOT...LOC 0134Z 255DEG 15KT 3098 10489
$$
ROGASH1 follow-up statement
446
WWUS54 KEPZ 190159
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
759 PM MDT THU SEP 18 2014
TXC229-190210-
/O.EXP.KEPZ.SV.W.0077.000000T0000Z-140919T0200Z/
HUDSPETH TX-
759 PM MDT THU SEP 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUDSPETH COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3074 10491 3073 10499 3109 10499 3109 10491
3098 10490
TIME...MOT...LOC 0200Z 255DEG 15KT 3101 10477
$$
ROGASHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:34 PM MDT, 4 hours 2 minutes earlier.
Area forecast discussion, Sep 18, 3:34 PM MDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
334 PM MDT THU SEP 18 2014
.SYNOPSIS...
THE REMNANTS OF TROPICAL SYSTEM ODILE WILL CONTINUE TO TRACK
NORTHEAST ACROSS SOUTHERN NEW MEXICO THIS AFTERNOON AND TONIGHT.
AREAS OF HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE AREA THROUGH
TONIGHT. AN ADDITIONAL 1 TO 3 INCHES OF RAIN MAY OCCUR BY MORNING.
AS THE ODILE MOVES OUT OF THE AREA RAIN CHANCES WILL DROP BACK TO
A MORE NORMAL TYPE OF COVERAGE WITH ISOLATED TO SCATTERED SHOWERS
FRIDAY THROUGH NEXT WEDNESDAY. RAIN AMOUNTS FROM THE SHOWERS WILL
BE LIGHTER AND SHORTER IN DURATION. TEMPERATURES WILL RISE BACK
UP TO NEAR NORMAL DURING THE WEEKEND AND FIRST PART OF NEXT WEEK.
&&
.DISCUSSION...
OUR ACTIVE AND WET WEATHER PATTERN WILL CONTINUE THROUGH TONIGHT
AS THE REMNANTS OF TROPICAL SYSTEM ODILE TRACK EAST NORTHEAST
ACROSS THE REGION. ABUNDANT MOISTURE ASSOCIATED WITH THE SYSTEM
WILL FUEL WIDESPREAD MODERATE TO HEAVY RAIN SHOWERS ACROSS THE
AREA THROUGH TONIGHT. AS MUCH AS 3 TO 5 INCHES OF RAIN HAS FALLEN
IN THE PAST 3 DAYS. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS
POSSIBLE THROUGH TOMORROW MORNING. AS THE SYSTEM TRACKS EAST...
RAIN SHOWERS WILL DIMINISH STARTING FROM THE WEST AND PROGRESSING
TO THE EAST BY MORNING.
THE SACRAMENTO MOUNTAINS WILL CONTINUE HAVE A HEAVY RAIN
POTENTIAL INTO FRIDAY MORNING. WITH THE GROUND SATURATED MUCH OF
THE RAIN WILL BE IN THE FORM OF RUNOFF. FLOODING OF
ARROYOS...SMALL STREAMS...AND LOW WATER CROSSINGS IS POSSIBLE
THROUGH TONIGHT. PONDING OF WATER IN POORLY DRAINED LOW LYING
AREAS AND ROADWAYS WILL ALSO OCCUR. A FLASH FLOOD WATCH WILL BE IN
EFFECT THROUGH MIDNIGHT FOR MOST OF SOUTHERN NEW MEXICO AND FAR
WEST TEXAS WITH EASTERN PORTIONS OF OTERO COUNTY...INCLUDING THE
SACRAMENTO MOUNTAINS STAYING IN A FLASH FLOOD WATCH UNTIL EARLY
FRIDAY MORNING.
ON FRIDAY...ODILE WILL HAVE MOVED NORTHEAST OF THE AREA...TAKING
THE HEAVY RAINFALL WITH IT. CONSIDERABLE SURFACE MOISTURE WILL
REMAIN IN THE AREA THAT COULD FUEL ISOLATED TO SCATTERED WITH
HEATING IN THE AFTERNOON. COVERAGE WILL BE MORE SPOTTY WITH
GENERALLY LIGHT TO MODERATE AMOUNTS. WITH CLOUD COVER BECOMING
MORE SCATTERED TEMPERATURES WILL RISE BACK UP TO NEAR NORMALS BY
FRIDAY AFTERNOON.
HIGH PRESSURE ALOFT WILL BUILD OVER THE AREA FOR THE WEEKEND...BUT
MOIST ATMOSPHERIC CONDITIONS WILL PERSIST AS A RESULT OF THE
PREVIOUS HEAVY RAINS. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE WITH DAY TIME HEATING IN THE
AFTERNOON AND EVENING. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE
NORMAL DURING THE WEEKEND WITH PARTLY CLOUDY SKIES. A FRONTAL
BOUNDARY WILL MOVE INTO THE AREA ON SUNDAY THAT COULD POSSIBLY
ENHANCE RAIN CHANCES ACROSS THE AREA INTO SUNDAY NIGHT...
ESPECIALLY FOR AREAS EAST OF EL PASO.
FOR THE FIRST PART OF NEXT WEEK...THE CENTER OF THE HIGH PRESSURE
ALOFT WILL TO GRADUALLY SHIFT TO THE WEST TOWARD SOUTHERN
CALIFORNIA. THIS WILL ALLOW A WESTERLY FLOW ALOFT OVER THE STATE
THAT WILL BEGIN TO SLOWLY FLUSH MOISTURE OUT OF THE AREA. ISOLATED
SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE IN THE AFTERNOON
AND EVENING UNTIL MOISTURE BECOMES MORE LIMITED LATER NEXT WEEK.
TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS.
&&
.AVIATION...VALID 19/00Z - 20/00Z...
PERIOD WILL START OUT WITH REMNANTS OF ODILE MOVING THROUGH REGION.
EXPECT SCT-BKN015-025 BKN040-050 THRU AT LEAST 06Z WITH ISOLD TO SCT
1-3SM +TSRA BKN010. AFT 06Z AREAS EAST OF RIO GRANDE COULD CONTINUE
TO SEE SCT -SHRA BKN015-025 OTHERWISE SCT025 SCT-BKN040-050 BKN100.
AFT 18Z BKN040-050 WITH SCT 3SM TSRA BKN030 ALL TERMINALS. N TO NE
WINDS THIS EVENING WILL BE SHIFTING AROUND TO THE W TO NW UNDER
12KTS BY 06Z AND CONTINUE THRU 20/00Z.
&&
.FIRE WEATHER...
LITTLE IN THE WAY OF FIRE WEATHER CONCERNS FOR UPCOMING WEEK WITH
HIGH DEW POINTS AND ALMOST DAILY CHANCE OF ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS. THE REMNANTS OF ODILE WILL EXIT THE AREA
TONIGHT WITH LOCALIZED FLOODING CONTINUING TO BE POSSIBLE. EXCELLENT
RECOVERIES ARE EXPECTED THROUGH THE WEEKEND WITH MINIMUM RELATIVE
HUMIDITIES REMAINING ABOVE 30 PERCENT. WINDS WILL BE OF LITTLE
CONCERN BUT MAY HAVE SOME WESTERN MOUNTAIN SLOPES BREEZY WINDS EARLY
NEXT WEEK. HIGHS WILL BE REBOUNDING BACK TO NEAR NORMAL STARTING
FRIDAY AND CONTINUING THROUGH FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 68 84 67 87 68 / 70 20 20 10 20
SIERRA BLANCA 62 79 63 81 63 / 70 30 30 20 20
LAS CRUCES 64 82 64 84 65 / 70 20 20 20 20
ALAMOGORDO 64 83 63 87 64 / 80 50 30 10 20
CLOUDCROFT 49 63 47 67 47 / 100 60 40 40 30
TRUTH OR CONSEQUENCES 63 82 64 84 64 / 70 30 20 10 20
SILVER CITY 59 78 60 80 61 / 70 40 30 30 30
DEMING 62 83 62 85 64 / 70 20 20 20 20
LORDSBURG 62 83 63 86 64 / 60 20 20 30 20
WEST EL PASO METRO 67 83 67 86 69 / 70 20 20 10 20
DELL CITY 63 84 63 87 64 / 80 40 30 10 20
FORT HANCOCK 66 85 67 89 68 / 70 30 20 20 20
LOMA LINDA 63 77 64 79 64 / 80 20 20 10 20
FABENS 66 85 65 89 65 / 70 30 20 10 20
SANTA TERESA 66 82 65 85 66 / 70 20 20 10 20
WHITE SANDS HQ 64 81 64 82 65 / 70 20 20 10 20
JORNADA RANGE 61 81 61 84 61 / 70 30 20 20 20
HATCH 61 80 62 83 62 / 70 30 20 10 20
COLUMBUS 64 83 63 84 64 / 70 20 20 10 20
OROGRANDE 65 83 65 84 66 / 80 30 20 10 20
MAYHILL 55 70 54 74 53 / 100 60 50 30 30
MESCALERO 55 72 55 75 54 / 100 60 40 30 30
TIMBERON 54 70 53 73 52 / 100 60 40 30 30
WINSTON 56 73 56 75 55 / 80 40 30 30 30
HILLSBORO 60 77 60 79 60 / 70 40 20 10 30
SPACEPORT 61 80 62 83 62 / 80 30 20 10 20
LAKE ROBERTS 57 79 56 81 55 / 70 40 30 30 30
HURLEY 61 80 61 82 61 / 70 30 30 30 30
CLIFF 56 80 56 83 57 / 70 30 20 30 30
MULE CREEK 52 79 52 81 52 / 70 30 30 30 30
FAYWOOD 61 79 61 81 61 / 70 30 30 20 30
ANIMAS 63 83 63 85 64 / 60 20 30 30 30
HACHITA 61 84 61 86 62 / 60 20 20 20 20
ANTELOPE WELLS 60 82 61 86 61 / 60 30 20 30 30
CLOVERDALE 60 80 60 83 59 / 60 30 30 30 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR NMZ401>413.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ414>417.
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR TXZ418>424.
&&
04/26 LUNDEEN/GRZYWACZHazardous weather outlook, Sep 18, 10:55 AM MDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1055 AM MDT THU SEP 18 2014 NMZ401>417-TXZ418>424-191700- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1055 AM MDT THU SEP 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS WITH EASTERN PORTIONS OF OTERO COUNTY CONTINUING UNDER THE WATCH UNTIL EARLY FRIDAY MORNING. THE REMNANTS OF TROPICAL SYSTEM ODILE ARE MOVING OVER THE AREA TODAY AND WILL EXIT THE REGION LATE TONIGHT. WIDESPREAD MODERATE TO HEAVY RAINFALL WILL OCCUR THROUGH TONIGHT...ESPECIALLY EAST OF THE RIO GRANDE. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS POSSIBLE. RUN OFF FROM EXCESSIVE RAINFALL MAY LEAD TO FLASH FLOODING ALONG DRAINAGES...ARROYOS...SMALL STREAMS AND LOW WATER CROSSINGS. PONDING OF WATER IN POORLY DRAINED LOW LYING AREAS AND ROADWAYS MAY OCCUR. RAINS WILL DIMINISH THIS EVENING FOR AREAS WEST OF THE RIVER AND BY EARLY MORNING FOR AREAS EAST OF THE RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE TROPICAL SYSTEM AND ABUNDANT MOISTURE WILL EXIT THE REGION BY EARLY FRIDAY BUT RESIDUAL MOISTURE WILL PERSIST. RAIN CHANCES WILL CONTINUE FRIDAY THROUGH WEDNESDAY WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE IN THE AFTERNOON AND EVENING. RAIN COVERAGES WILL BE SPOTTY WITH GENERALLY LIGHTER AMOUNTS EXPECTED. STRONGER STORMS MAY PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL WITH LOCALIZED MINOR FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. LUNDEEN
In the hours before
Local storm report, Sep 18, 4:41 PM MDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
441 PM MDT THU SEP 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD ANTHONY 31.99N 106.61W
09/18/2014 EL PASO TX PUBLIC
LANDER STREET IN ANTHONY CLOSE DUE TO PONDING OF WATER
AND FLOODING ON THE ROADWAY.
&&
EVENT NUMBER EPZ1400388
LUNDEENLocal storm report, Sep 18, 4:48 PM MDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
448 PM MDT THU SEP 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLOOD DEMING 32.26N 107.75W
09/18/2014 LUNA NM EMERGENCY MNGR
EM IN DEMING REPORTED SEVERAL CITY STREETS HAD MINOR
FLOODING DUE TO PONDING OF WATER OF 2 TO 3 INCHES OVER
THE ROADWAY. ROADS STILL PASSABLE.
&&
EVENT NUMBER EPZ1400389
LUNDEENLocal storm report, Sep 18, 5:15 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
515 PM MDT THU SEP 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HEAVY RAIN 7 E ROCK HOUND STATE PA 32.17N 107.50W
09/18/2014 E1.60 INCH LUNA NM TRAINED SPOTTER
SPOTTER REPORTS 1.6 INCH RAINFALL SINCE 7 AM. FIELDS
FLOODED.
&&
EVENT NUMBER EPZ1400390
JARLocal storm report, Sep 18, 5:35 PM MDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
535 PM MDT THU SEP 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HEAVY RAIN COLUMBUS 31.83N 107.64W
09/18/2014 M2.15 INCH LUNA NM TRAINED SPOTTER
RAINFALL TOTAL SINCE 5 PM YESTERDAY. NO FLOOD ISSUES.
&&
EVENT NUMBER EPZ1400391
JARThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:43 PM MDT | Areal Flood Advisory | EPZ | El Paso | 107 min |
| Sep 18, 9:09 PM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 111 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.